Last reply 1 year ago
IPIR-Copaxone

Hi Everyone.
I was recently diagnosed about 7 months ago and have been on Copaxone for 6. In the last 2 weeks (both thigh injections) I have experienced IPIR twice. The IPIR experience was the scariest thing of my life. The first time I called 911 I was so scared and both my doctor and paramedics summed it up to a panic attack. I was recently made aware of IPIR through a MS support group on FB. After doing some research I learned that only 10% of copaxone users have this reaction. For those of you that have had it more than once I have a couple of questions:
1. Did your IPIR occur with the same site (mine has only happened with thigh injections)
2. Did your IPIR start with one site and then started happening with other sites?
3. With numerous IPIRs did you switch medication? How many did you have before you were advised to switch?

Any help would be greatly appreciated!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


potter
1 year ago

I had trouble breathing when I took a Rebif shot, it would take about 30 minutes for it to pass. I would sit quietly and take shallow breaths. My MS nurse wanted me to change to Copaxone but I refused I knew that if I toughed it out my body would get use to it, which it did. When I was diagnosed Rebif was the latest and greatest on the market. I couldn’t take shots in my thighs, I would get goose egg size sores that were hot and infected looking. The MS nurse told me my legs were too muscular. It took about a month for me to get use to the Rebif, I had to quit it after five years because of skin rejection. Tecfidera came out about the same time I had to quit Rebif, it took me awhile to get use to the Tecfidera but I have been on it for three years now. If the neuro decides to change you to Tecfidera I can give you some helpful tips on taking it. I am one of those people that seems to be allergic to everything and carry a epi pen with me. The neuro told me that MS can make your allergies go crazy it thinks everything is attacking you so it shuts down your breathing. I have trouble breathing around cats, mold, insecticides, solvents, scented sprays, candles and lawn mowing. I never had this problem before and never know when a new one will rear its ugly head. Potter


rosiem
1 year ago

Hi @feliciamarievt
When I was on Copaxone I was on the daily injection for months and never had a problem. I switched to the 3 times a week one and had an IPIR a few days in.

Calling it a panic attack isn’t even close to how it was but I’m sure you don’t need me to describe it for you.

I had injected into the fat just above the hips and close to the back.

When I called my team they suggested switching back to the daily injection as apparently an IPIR is caused by copaxone entering the blood stream. They said that even if it did happen again with the daily, the IPIR wouldn’t be anywhere near as severe as you’re injected your body with less copaxone.

It could be something to consider. My nurse at the time said some people can just be really unlucky with it and she’s gone out to patients to regularly help them inject to make sure they’re doing it right and they still continue to have IPIRs.

I would definitely discuss your options with your team now and let them know your concerns.

Post Comment

You must be logged in to reply to this topic.